Hi all! For all of you who have had the pulmonary vein isolation ablation, can you tell me if you experienced a fast heart rate afterwards? My pulse has been pretty steady, but always around 105, even lying in bed. I had the ablation on Tuesday the 29th so it's only been a few days. My doctor isn't worried since I have some irritation around my heart that's been causing chest discomfort, which he says should clear up in a week. Did anyone else experience this? Did you find anything that helped? I'm just really unconfortable right now with my heart rate this fast. Thanks for any help or encouragement!
I had a PVI close to two years ago. My EP warned me ahead of time that I would likely go in and out of AFib and SVT for up to six months after the procedure while the ablated tissue heals and scars. My PVI was unsuccessful, and I'll be having another one in a few months.
Keep in mind that you're also mentally hyper-sensitive to your heart right now because you're constantly thinking about it. That can cause you to stress out a little, which can in turn, elevate your heart rate. The best advice if to take it easy.
Thanks for the response. I don't think the fast heartrate is anxiety-related, since my pulse was in the hundreds after the surgery while I was still sedated. (My husband watched the monitor while I slept.) So I'm thinking it has something to do with my heart being irritated right now. I certainly hope so because I don't want this to be my normal rate - it's really uncomfortable. I'm sorry your first ablation didn't work out. I think the second ones have a better success rate, right? So far, I haven't gone into a-fib but I have experienced some PAC's. I'm hoping that's the extent of it.
I'll cross my fingers for you on your next procedure. Good luck and again, thanks for the reply!
My resting rate was between 75 and 80 before the procedure. I just got back from my EP's office and he is puzzled by the fast rate. I have tried everything from meditation to putting ice packs on my body to bring it down and nothing works. He told me I could take my digoxin or a beta blocker if I need some relief, but so far I haven't taken anything. It's funny because the first time I went to see my doc after the procedure, my pulse was in sinus rhythm at 100bpm. Today, it was sinus tachycardia with a rate of 113. So it seems to be getting faster. Agh! So annoying. By the way, do you take coumadin? I was thinking the fast rate might have something to do with that, but my EP said no, probably not. Aren't heart issues awesome??
I had my ablation on 9/24. No afib except for maybe a minute or so twice. Heart rate varies. At first was 90's and 100's. Now more like 80's and 90's. I have gotten as low as 73. I take 25 mg of atenolol (beta blocker) once a day. Had been on it twice a day; but heart rate got pretty low for very brief periods (maybe 40's). Day after I changed dose to once a day, hr was 130 in the morning for a very short time. Seems to be getting more stable. Before procedure hr was 60's and 70's. It's only been 3 weeks; so I think I am doing well. I'm sure you will stabilize soon too.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.